Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 12:36 PM CDT for Wabash County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 12:36 PM CDT (17:36 UTC)
- Expired
- Apr 7, 2000, 1:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wabash County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS53 KPAH 071737 SVRPAH ILC185-071800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1236 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WABASH COUNTY IN SOUTHERN ILLINOIS * UNTIL 100 PM CDT * AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF BELLMONT...OR ABOUT 10 MILES NORTHWEST OF MOUNT CARMEL...MOVING NORTHEAST AT 20 MPH. RADAR INDICATED HAIL UP TO DIME SIZE IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH. LAT...LON 3856 8795 3833 8794 3859 8767 3857 8781 DH/CN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 AM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 7, 3:00 AM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT FRI APR 7 2000 SFC MAP AT 07Z SHOWING WARM FRONT ACROSS THE NRN TIER OF THE FA EXTENDING FROM KEVV-KMVN. SHRA/TSRA ACTIVITY FIRING NORTH OF THIS BOUNDARY AT THE NOSE OF H8 THETA-E RIDGE IN AXIS OF BEST UPGLIDE ON I300K SFC. MOST OF THIS PCPN SHOULD REMAIN NORTH OF THE FA AS WARM FRONT DRIFTS SLOWLY NORTHWARD THIS MORNING. MAIN FCST CONCERNS CENTERING AROUND POPS AND WINDS IN THE FIRST 2 PERIODS. WILL USE A BLENDED NGM/ETA SOLUTION...AS THE AVN APPEARS TO BE TOO FAST WITH THE SFC FEATURES. SFC LOW OVER WRN NEBRASKA WILL PUSH E/SE TODAY...PASSING JUST NORTH OF KSTL SHORTLY AFTER 18Z AND TOWARD THE WABASH RIVER VALLEY BY 00Z. THIS WILL BRING A PRE-FRONTAL TROF/DRY LINE ACROSS MISSOURI THIS AFTN AND TOWARD THE MS RIVER BY 00Z. LOW LEVEL MOISTURE SHOULD STREAM NORTHWARD IN ADVANCE OF THIS FEATURE...WITH ARND 60 DEGF DWPTS SURGING ACROSS THE FA. GOOD CONVERGENCE ALONG THE TROF/DRY LINE...WITH UVM FIELDS FURTHER ENHANCED BY CORE OF MID/UPR LEVEL DIVERGENCE PUSHING ACROSS IL/IN THIS AFTN. SCATTERED ACTIVITY ALONG THE PRE-FRONTAL FEATURE EARLY THIS AFTN OVER MO SHOULD GRADUALLY DEVELOP INTO A SQUALL LINE AS THE TROF PUSHES EAST INTO THE FA. WITH SHEAR PROFILES QUITE IMPRESSIVE AND SBCAPES OF 1500-2000 J/KG...AT LEAST SCT SEVERE ACTIVITY (SUPERCELLS?) APPEARS LIKELY AND WILL KEEP WORDING IN THE ZONE. SQUALL LINE EXITS ERN PARTS OF THE FA THIS EVENING WITH COLD FROPA SHORTLY THEREAFTER. WITH THE SFC LOW INTENSIFYING LATER TODAY AND TONIGHT RESULTING IN A TIGHTENING PRESSURE GRADIENT...WILL INCREASE WINDS TO WINDY CATEGORY TONIGHT. FCST SOUNDINGS AND H10-H8 TEMP ANALYSIS WOULD POINT TOWARD THE POSSIBILITY OF A CHANGEOVER TO LIGHT SNOW/FLURRIES OVERNIGHT IN NRN ZONES AS WRAP-AROUND MOISTURE MOVES ACROSS THE REGION. WITH MOST OF THE FORCING EAST OF THE FA BY 06Z...ANY LEFT OVER PCPN SHOULD BE QUITE LIGHT AND SCATTERED. WILL LEAVE A LOW POP IN NE ZONES ON SATURDAY AS WRAP-AROUND LOW LEVEL MOISTURE AND STRONG CAA COULD STILL SQUEEZE OUT SOME SPOTTY --RA/SN. GOOD DRYING OVER WRN ZONES BY AFTN SHOULD RESULT IN DECREASING CLOUDINESS...WITH MORE PESSIMISTIC MOSTLY CLOUDY OVER ERN AREAS. FWC/FAN NOS IN FAIRLY GOOD AGREEMENT. WILL CUT NOS DOWN A CATEGORY ON SATURDAY GIVEN THE STRONG CAA. WILL LIKELY NEED ANOTHER FROST ADVISORY SATURDAY NIGHT AS WINDS GO LIGHT AND TEMPS DROP INTO THE UPR 20S/LWR 30S. .PAH...NONE. JK
In the hours before
Local storm report, Apr 7, 10:17 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1017 AM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM FROHNA MO 1.75 INCH HAIL
04/07/99 PERRY REPORTED BY MEDIA.
0123 PM 3 W MURPHYSBORO IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0145 PM MAKANDA IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY EMERGENCY
MANAGEMENT.
0145 PM 4 S CARBONDALE IL 1.75 INCH HAIL
04/07/99 JACKSON
0151 PM 2 S CARBONDALE IL .75 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0201 PM 7 W MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 3/4 INCH
HAIL IN CAMBRIA.
0218 PM MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 50 MPH
WIND GUST IN MARION AND
LOCALIZED STREET
FLOODING.
0239 PM GALATIA IL .88 INCH HAIL
04/07/99 SALINE REPORTED BY STORM
SPOTTER.Local storm report, Apr 7, 11:08 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 AM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM ORCHARDVILLE IL 1.75 INCH HAIL
04/07/00 WAYNE HAIL COVERING THE
GROUND. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 7, 11:41 AM CDT, 55 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081100- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY 1141 AM CDT FRI APR 7 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND WESTERN KENTUCKY THIS AFTERNOON AND EVENING. ON THE MIDDAY WEATHER MAP...A WARM FRONT EXTENDED EASTWARD FROM NW MISSOURI ACROSS CENTRAL ILLINOIS AND SOUTHERN INDIANA. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI ALONG AN OUTFLOW BOUNDARY LAID DOWN BY EARLIER CONVECTION TO THE NORTH. AN AREA OF LOW PRESSURE OVER NORTHWEST MISSOURI WILL STRENGTHEN AS IT MOVES TO WEST CENTRAL INDIANA BY LATE AFTERNOON. THE LOW WILL DRAG A STRONG COLD FRONT ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THE COLD FRONT...STRENGTHENING SOUTHWEST WINDS WILL USHER WARM AND MOIST AIR INTO THE QUAD STATE REGION. BREAKS IN THE CLOUDS AND THE SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER 70S. THE COMBINATION OF THESE WARM TEMPERATURES AND INCREASING MOISTURE WILL RESULT IN THE AIRMASS BECOMING MODERATELY UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION. AS THE COLD FRONT APPROACHES THE REGION FROM THE WEST... THESE STORMS SHOULD THEN BEGIN TO ORGANIZE INTO A SQUALL LINE BY LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THIS SQUALL LINE SHOULD THEN MOVE EAST ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA BY THE LATE EVENING HOURS. VERTICAL WIND PROFILES SUGGEST THAT A FEW OF THE STORMS THIS AFTERNOON MAY BECOME SUPERCELLS. TORNADOES ARE POSSIBLE WITH THE SUPERCELLS ALONG WITH DAMAGING WINDS AND LARGE HAIL. AS THE STORMS DEVELOP INTO THE SQUALL LINE...THE MAIN SEVERE THREAT SHOULD BE DAMAGING WINDS AND HAIL. THE THREAT OF SEVERE WEATHER WILL END WITH THE PASSAGE OF THE STRONG COLD FRONT. THE FRONT WILL MOVE EAST OF THE QUAD STATE REGION BY MIDNIGHT. STORM MOVEMENT IS EXPECTED TO BE TO THE NORTHEAST AT 40 TO 45 MPH. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. JAP
Special weather statement, Apr 7, 12:30 PM CDT, 6 minutes before
ILZ082-083-071800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT FRI APR 7 2000 AT 1230 PM CDT...DOPPLER RADAR WAS SHOWING A THUNDERSTORM OVER SOUTHERN HAMILTON COUNTlY CAPABLE OF PRODUCING HAIL UP TO ONE-HALF INCH IN DIAMETER. THIS STORM WILL CONTINUE MOVING EAST-NORTHEAST AT 40 MPH...AFFECTING SUCH COMMUNITIES AS DALE...BROUGHTON...AND NORRIS CITY THROUGH 1 PM. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 67 min |
| Apr 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 56 min |
| Apr 7, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 48 min |
| Apr 7, 3:15 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 30 min |
| Apr 7, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.